MAUDE Adverse Event Report: ORTHO AND SURGICAL PRODUCTS ENTERPRISES S.A. LAP SPONGE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

ORTHO AND SURGICAL PRODUCTS ENTERPRISES S.A. LAP SPONGE; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 1-418NS
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint (b)(4) was received indicating that an x-ray detectable element of a laparotomy sponge (part 1-418ns, lot 47481307) was exposed and came out with minimal tension.The defective sample was not available for return.However, the reporting customer provided a photo that confirmed the reported issue.The investigation is ongoing at this time.This report will be updated when new and critical information becomes available.
 
Event or Problem Description
The x-ray detectable piece is exposed on the side of the sponge.The longer strip came out without minimal tension.

Brand Name
LAP SPONGE
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
ORTHO AND SURGICAL PRODUCTS ENTERPRISES S.A.
km 20.5 carretera a villa cana
zona 3 finca morancito
villa canales, 01065
GT  01065
MDR Report Key8944176
Report Number3010452421-2019-00001
Device Sequence Number2510436
Product Code GDY
UDI-Device Identifier00749756158367
UDI-Public00749756158367
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1-418NS
Device Lot Number47481307
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1